IDEAS home Printed from
   My bibliography  Save this article

On the moment problems


  • Gwo Dong Lin


Sufficient conditions for a distribution to be moment-indeterminate are investigated. By applying the fundamental results of Hardy theory, we give an alternative proof of Akhiezer's (1965) result concerning the moment-indeterminacy for distributions supported on the whole real line. Secondly, we give a simpler proof but still based on Slud (1993), for a result concerning distributions supported on the half-line (0, [infinity]). Besides, sufficient conditions for a distribution to be moment-determinate are also investigated.

Suggested Citation

  • Gwo Dong Lin, 1997. "On the moment problems," Statistics & Probability Letters, Elsevier, vol. 35(1), pages 85-90, August.
  • Handle: RePEc:eee:stapro:v:35:y:1997:i:1:p:85-90

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Mnatsakanov, Robert M., 2008. "Hausdorff moment problem: Reconstruction of distributions," Statistics & Probability Letters, Elsevier, vol. 78(12), pages 1612-1618, September.
    2. Laura Mayoral, 2013. "Heterogeneous Dynamics, Aggregation, And The Persistence Of Economic Shocks," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 54, pages 1295-1307, November.
    3. Ostrovska, Sofiya & Stoyanov, Jordan, 2010. "A new proof that the product of three or more exponential random variables is moment-indeterminate," Statistics & Probability Letters, Elsevier, vol. 80(9-10), pages 792-796, May.
    4. Mnatsakanov, Robert M., 2008. "Hausdorff moment problem: Reconstruction of probability density functions," Statistics & Probability Letters, Elsevier, vol. 78(13), pages 1869-1877, September.
    5. repec:spr:jstada:v:4:y:2017:i:1:d:10.1186_s40488-017-0059-2 is not listed on IDEAS


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:35:y:1997:i:1:p:85-90. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.